Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 41, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 24, 2017, 11:45 AM EDT. It took effect at May 24, 2017, 5:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 11:45 AM EDT (15:45 UTC)
- In effect from
- May 24, 2017, 5:00 PM EDT
- Expired
- May 25, 2017, 11:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
140 WHUS73 KIWX 241545 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1145 AM EDT WED MAY 24 2017 LMZ043-046-242345- /O.NEW.KIWX.SC.Y.0041.170524T2100Z-170525T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1145 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT THURSDAY. * WINDS...NORTH 10 TO 15 KNOTS. * WAVES...2 TO 4 FEET BUILDING TO 3 TO 5 FEET BY LATE AFTERNOON. WAVES 3 TO 5 FEET OVERNIGHT, DIMINISHING TO 2 TO 4 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
543 WHUS73 KIWX 241954 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 PM EDT WED MAY 24 2017 LMZ043-046-250400- /O.CON.KIWX.SC.Y.0041.170524T2100Z-170525T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 PM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
426 WHUS73 KIWX 250221 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1021 PM EDT WED MAY 24 2017 LMZ043-046-251030- /O.CON.KIWX.SC.Y.0041.000000T0000Z-170525T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1021 PM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * WINDS...NORTH 10 TO 20 KNOTS BACKING NORTHWEST. * WAVES...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
022 WHUS73 KIWX 250812 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 412 AM EDT THU MAY 25 2017 LMZ043-046-251630- /O.EXT.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 412 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH TO NORTHEAST 10 TO 20 KNOTS BACKING NORTHWEST THIS AFTERNOON. * WAVES...3 TO 6 FEET DIMINISHING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
982 WHUS73 KIWX 251414 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 AM EDT THU MAY 25 2017 LMZ043-046-252215- /O.CON.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET SUBSIDING TO 4 FEET OR LESS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
899 WHUS73 KIWX 252000 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 PM EDT THU MAY 25 2017 LMZ043-046-260300- /O.CON.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 PM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 4 FEET OR LESS BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
239 WHUS73 KIWX 260239 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 PM EDT THU MAY 25 2017 LMZ043-046-260345- /O.EXP.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1039 PM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... WINDS AND WAVES WILL CONTINUE TO DIMINISH LATE EVENING AND OVERNIGHT. THEREFORE, THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM EDT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 24, 6:31 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 24, 6:31 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 631 AM EDT Wed May 24 2017 .SYNOPSIS... Issued at 423 AM EDT Wed May 24 2017 Showers will become widespread by late today as an upper low moves into the area. A few storms are possible; however, the storms are not expected to become severe. Highs should be mostly in the 60s; however, some 70s are possible where there are enough breaks in the clouds. For Friday through Monday, the best chances for showers and storms are Saturday night and Sunday. Most of the holiday weekend will be dry with highs in the 70s to around 80. && .SHORT TERM...(Today through Thursday) Issued at 416 AM EDT Wed May 24 2017 An upper low was over Iowa early this morning. This low will drop south and then recurve north and bring a round of showers and a few storms to the area today and tonight. Prefer the ECMWF that appears to maintain better consistency than the other models and also supports the potential for rainfall amounts over an inch by Thursday morning. Severe storms are not expected given clouds and limited instability. However, localized flooding is possible especially where any bands of heavier rain set up. Rain will diminish late tonight and Thursday as the system accelerates east. && .LONG TERM...(Thursday night through Tuesday) Issued at 416 AM EDT Wed May 24 2017 The upper level flow will become more west with moderating temperatures by Friday. Highs should be in the 70s to around 80 from Friday through Monday. There is still some uncertainty concerning the timing of showers and storms during this period. Rejected the model blend given an apparent wet bias and unrealistic shower/storm chances most periods. Limited forecast showers and storms to Friday night,Saturday night and Sunday given the timing of the next system. Most of the holiday weekend will be dry with temperatures near normal. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 631 AM EDT Wed May 24 2017 Upr low over IA will drop swd into the TN valley by this evening. Heating/destabilization into early aftn will result in rapid shra dvlpmnt as mid lvl deformation based forcing spreads in across the area. Thus expect a gradual reduction in flight conditions through this aftn with mvfr likely invof KFWA. Somewhat drier air in place invof KSBN with slower saturation expected resulting in likely mvfr conditions later this evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 24, 6:08 AM EDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 608 AM EDT Wed May 24 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-251015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 608 AM EDT Wed May 24 2017 /508 AM CDT Wed May 24 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance for thunderstorms this afternoon and early tonight. The storms are not expected to become severe, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms mainly Saturday night and Sunday. The storms are not expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-251015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 608 AM EDT Wed May 24 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Saturday night and Sunday. The storms are not expected to become severe. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:33 AM EDT | Beach Hazards Statement | IWX | 35 hr | |
| May 24, 2:33 PM EDT | Special Weather Statement | IWX | Allen | 42 min |
| May 24, 3:43 PM EDT | Special Weather Statement | IWX | LaGrange | 47 min |
| May 24, 4:13 PM EDT | Special Weather Statement | IWX | LaGrange | 32 min |
| May 24, 4:44 PM EDT | Special Weather Statement | IWX | Elkhart | 46 min |
| May 24, 5:06 PM EDT | Special Weather Statement | IWX | Saint Joseph | 39 min |
| May 24, 5:27 PM EDT | Areal Flood Advisory | IWX | Adams, Allen | 3 hr |
| May 24, 7:57 PM EDT | Flash Flood Warning | IWX | Adams, Allen, Wells | 3 hr |
| May 24, 2:51 PM EDT | Special Weather Statement | IWX | Defiance | 39 min |
| May 24, 6:26 PM EDT | Areal Flood Advisory | IWX | Van Wert | 3 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.